Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AZT Anemia: always?
Aug 5, 2004

Hello, I have had 2 lab sets in 5 months on 1st time meds, Combivir & Sustiva (infected 8 months ago). VL=ND and CD4=700(41%) but my RBC, Hct and Hgb have been low, which has been attributed to AZT by my physician. Does this ever resolve back to normal levels in some patients, or is the more typical reaction "once anemia, always anemia"? Thank you. I appreciate your service, support and encouragement.

Response from Dr. Conway

Thank you for your kind comments about the site.

The AZT-associated anemia may recover over time, and you may wish to wait it out if you have no symptoms related to the anemia (weakness, dizziness, shortness of breath, etc...). If you think you may have symptoms or if the anemia is getting worse rather than better, you may want to think about a single drug switch to another nucleoside drug. You can do such a switch safely as long as your viral load is undetectable.



Previous
Does Anything work for facial wasting?
Next
Fuzeon reaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement